Discussions By Condition: Gastrointestinal conditions

IBS, or something?

Posted In: Gastrointestinal conditions 1 Replies
  • Posted By: Sarah J
  • January 6, 2009
  • 00:24 PM

I've been debating about whether to post, but thought I might as well.
Basically, at the end of March last year (In Easter Halfterm) I ate a dodgy sausage sandwich as the next day I had severe diarrhea. Over the next couple of days, it gradually eased down a bit. Then the day after we'd gone back to college, I picked up a really nasty stomach bug, which again resulted in severe diarrhea.
Only this time, about an hour after I ate, I got really bad stomach cramps and needed to go to the toilet a lot. I also needed to go to the loo a lot in general. Also, it was especially bad in the mornings.
I visited the doctor & he said it was IBS and gave me 'Spasmonal'.
I took this until about September. For a brief period I had 'Colpermin', and now I'm taking 'Colofac'.
I've had blood tests that out lactose/milk intolerance. & the doctor doesn't think it's wheat. The doctor also said that it can take upto nine months /a year after infection from a nasty bug, for your insides to get back to normal, so to speak. As recommended, I'm drinking peppermint tea & eating pro-biotic yoghurt products.
But I still feel at a loss suffering with these symptoms, especially as the past 10 days have been quite bad. .
Should I just 'go with the flow'? Or can anyone recommend anything else to try?

Reply Flag this Discussion

1 Replies:

  • ok first of all im not a doctor, IBS for years!! my suggestion.. get off the pills. All that does it kill off all the bacteria in your system and leave you with a yeast overgrowth. I was on acne medication for aoubt 4 years and now i have IBS which is a general term for " i have no idea what you have" . I have intestinal yeast which is from medications. If they dont know whats wrong with you how do they know what pills to give you? Take an all Flora. It will be ******n u the first couple of days but it will be ok after about a week. Its all the bacteria you need in your intestines. I would get a dairy free one since you are dairy sensitive. also i take a l-glutamine. i have tried soooo many things to ease my stomach and a product called Perma Clear by Thorne is the only thing that had ever helped me. Start off 2 in the morning 2 at night and you can slowly work your way down to like 1 or two a day. Its natural and it works. I will never take medications again. Last time i saw my doctor about it we had tried everything she wanted to put me on paxil to see it we could try stopping the mind gut reaction. You have to cure it not treat the symptoms. If you dont want to do it on your own see a naturopath. So many of my friends have this and they have all been successful with a naturopath. I hope this helps!
    olaine 9 Replies
    • January 6, 2009
    • 04:19 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?